Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Asymptotic expansions of ratios of coefficients of orthogonal polynomials with exponential weights


Authors: Attila Máté, Paul Nevai and Thomas Zaslavsky
Journal: Trans. Amer. Math. Soc. 287 (1985), 495-505
MSC: Primary 42C05; Secondary 05A15
MathSciNet review: 768722
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {p_n}(x) = {\gamma _n}{x^n} + \cdots $ denote the $ n$th polynomial orthonormal with respect to the weight $ \exp ( - {x^\beta }/\beta )$ where $ \beta > 0$ is an even integer. G. Freud conjectured and Al. Magnus proved that, writing $ {a_n} = {\gamma _{n - 1}}/{\gamma _n}$, the expression $ {a_n}{n^{ - 1/\beta }}$ has a limit as $ n \to \infty $. It is shown that this expression has an asymptotic expansion in terms of negative even powers of $ n$. In the course of this, a combinatorial enumeration problem concerning one-dimensional lattice walk is solved and its relationship to a combinatorial identity of J. L. W. V. Jensen is explored.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42C05, 05A15

Retrieve articles in all journals with MSC: 42C05, 05A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0768722-7
PII: S 0002-9947(1985)0768722-7
Keywords: Asymptotic expansion, combinatorial enumerations, combinatorial identities, Freud's conjecture, Jensen's identity, orthogonal polynomials
Article copyright: © Copyright 1985 American Mathematical Society